Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 64, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 12, 2018, 2:58 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2018, 2:58 PM PDT (21:58 UTC)
- Expired
- Jul 12, 2018, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
908 WHUS76 KEKA 122158 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 258 PM PDT Thu Jul 12 2018 PZZ470-130400- /O.EXP.KEKA.SE.W.0013.000000T0000Z-180712T2200Z/ /O.NEW.KEKA.SC.Y.0064.180712T2200Z-180713T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 258 PM PDT Thu Jul 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PDT this evening. * WINDS...N 15 to 20 kt easing to 10 to 15 kt this evening. * SEAS...N 7 to 9 ft near 10 seconds, lowering this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-122300- /O.EXP.KEKA.SC.Y.0063.000000T0000Z-180712T2200Z/ Pt St George to Cape Mendocino out 10 nm- 258 PM PDT Thu Jul 12 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... Winds and seas have diminished this afternoon. $$ PZZ475-130400- /O.CON.KEKA.SC.Y.0063.000000T0000Z-180713T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PDT Thu Jul 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 5 to 15 kt this evening. * SEAS...Steep northerly wind waves 7 to 9 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
018 WHUS76 KEKA 130345 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 845 PM PDT Thu Jul 12 2018 PZZ470-130445- /O.EXP.KEKA.SC.Y.0064.000000T0000Z-180713T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 845 PM PDT Thu Jul 12 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ475-130445- /O.EXP.KEKA.SC.Y.0063.000000T0000Z-180713T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 845 PM PDT Thu Jul 12 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 3:59 AM PDT, 10 hours 59 minutes earlier.
Area forecast discussion, Jul 12, 3:59 AM PDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
359 AM PDT Thu Jul 12 2018
.SYNOPSIS...Above normal temperatures will continue throughout the
interior today through at least early next week, and possibly
longer. Isolated thunderstorms will be possible at various times
between late tonight and Saturday evening.
&&
.DISCUSSION...
.HEAT...Above normal temperatures and a Moderate to locally High
Risk for heat related health impacts will continue throughout the
interior today as high pressure continues to build aloft.
Afternoon temperatures throughout the interior are once again
expected to reach at least into the upper 90s to near 100 degrees
in most areas, and perhaps near 110 degrees along the Trinity and
Klamath river valleys. Overnight relief can be expected with low
temperatures expected to fall into the 60s across valley locations
thanks to cool air drainage. A shallow marine layer will also mean
that warm temperatures will extend very near the coast as well;
however, the immediate coastal lowland areas like Eureka, Crescent
City and Fort Bragg will continue to see seasonal temperatures in
the 60s, with marine clouds likely lingering just off the coast
after clearing in the late morning.
Some very modest heat improvement is expected Friday as
temperatures are expected to cool slightly into the mid to upper
90s. This limited reprieve will be brief, however, as temperatures
will increase again Saturday and continue into at least early next
week and possibly beyond.
.THUNDERSTORMS...Multiple opportunities for thunderstorms will
exist between late tonight and Saturday evening across various
parts of the region, although none of these opportunities look
like high-probability scenarios and most areas will stay dry
through the weekend.
Overnight tonight, a plume of rich mid-level monsoonal moisture
will surge into the region from the south. This moisture, despite
being located almost exclusively in the mid and upper levels of
the atmosphere, is fairly anomalous for any time of year, with
precipitable water values reaching 2 to potentially 3 standard
deviations above normal for July. Put another way, this is in the
97 to 99th percentile of total moisture content, and this is
despite the fact that a deep layer of dry air will persist in the
low levels. Meanwhile, modestly steep mid and upper level lapse
rates will also contribute to approximately 200 to 400 J/kg of MU
CAPE as this plume moves overhead late tonight and early tomorrow
morning, all of which originating from mid-level parcels.
All of this is enough to support widespread virga showers at the
very least, and potentially even a few far flung and isolated dry
thunderstorms. This potential will exist first across Mendocino
county very late tonight, and spread north into much of the rest
of the area by mid to late Friday morning. This includes coastal
areas as well, as these showers will develop above the marine and
surface layers and will not be rooted to local terrain.
Later in the afternoon Friday, more traditional but still high
based and isolated thunderstorms are expected to develop across
the mountains of mostly eastern Trinity and Mendocino counties.
While more rain is expected with this activity, dry lightning
strikes can still be expected with any thunderstorms that manage
to develop. These storms will dissipate by late evening, but
additional storms are expected Saturday afternoon as well.
Thunderstorm chances will wane Sunday and early next week. /BRC
&&
.AVIATION...Marine cloudiness and likely some fog is extensive
near and south of Cape Mendocino as of 3 am this morning, while
areas to the north remain mostly clear. Expect this to hold for
most of this morning, though would not rule out at least some
temporary IFR visibilities with mist around ACV or CEC early this
morning. Later today, southerly and onshore winds will likely
bring low clouds to the Humboldt and Del Norte coast and inland,
with possible IFR conditions for CEC and ACV by late afternoon or
early evening, and persisting into Thursday morning. Meanwhile,
inland sites like UKI will have light winds and mostly clear
skies. /AAD
&&
.MARINE...As high pressure offshore gives way to thermal low
pressure drifting off the California coast, the stronger pressure
gradient will shift farther offshore, and the flow will become
more southerly across our coastal waters through the day today.
Northerly winds locally up to 30 kt beyond 20 nm of Pt St George
will continue to ease to 10 to 20 kt by tonight, with southerly
winds of 5 to 15 kt expanding across the remainder of the
northwest California coastal waters. Seas will slowly respond to
the easing winds, but will remain hazardous today, especially
across the northern outer waters where a hazardous seas warning is
in effect. The rest of the area, aside from the southern inner
waters, are covered by small craft advisories, mainly due to
lingering steep seas in the 7 to 10 ft range at around a 9 to 10
second period.
Winds will remain light and southerly across the bulk of the coastal
waters on Friday, with seas continuing to diminish. Northerly winds
will slowly pick up this weekend, perhaps reaching small craft
advisory criteria by Sunday over the outer waters beyond 10 nm.
/AAD
&&
.FIRE WEATHER...Well above normal temperatures and low afternoon
humidity will continue today throughout the interior and also very
near the coast due to the presence of a shallow marine layer.
While some modest improvement in both afternoon heat and low
humidity can be expected Friday, temperatures will warm quickly
back to near and above 100 degrees Saturday through early next
week, with accompanying low afternoon humidity as well. Overnight
humidity recoveries are expected to remain mostly good in valley
locations, and moderate along ridges. Winds will also remain
relatively light and heavily influenced by terrain, with onshore
flow during the day and offshore flow at night.
Isolated thunderstorms will be possible throughout the area a
varying times and locations between late tonight and Saturday
evening. The first opportunity for lightning strikes will occur
late tonight and Friday morning, and should any strikes occur
during this period they will likely not be accompanied by much,
if any, rainfall. This threat will materialize across southern
Mendocino county late tonight and gradually spread northward
through Friday morning, and will be possible over a broad area by
mid to late morning...potentially even along the coast. By the
afternoon, more traditional but still isolated thunderstorms are
expected to develop across the mountain ranges of eastern Trinity
and Mendocino counties, with slightly more rainfall expected with
these storms. Storms should dissipate overnight, and another round
of these mountain storms will be possible Saturday afternoon and
evening as well. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT this evening for CAZ102-105-107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning until 3 PM PDT this afternoon for PZZ470.
Small Craft Advisory until 3 PM PDT this afternoon for PZZ450.
Small Craft Advisory until 9 PM PDT this evening for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jul 12, 3:19 AM PDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 319 AM PDT Thu Jul 12 2018 CAZ103-109-131030- Northern Humboldt Coast-Mendocino Coast- 319 AM PDT Thu Jul 12 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated dry thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated dry thunderstorms will be possible Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-131030- Northeastern Mendocino Interior- 319 AM PDT Thu Jul 12 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Above normal temperatures are expected to develop this afternoon, and a low to moderate risk of heat related health impacts is expected. This will begin an extended period of above normal temperatures that will continue through early next week. Isolated dry thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Above normal temperatures will continue through early next week. In addition, a slight chance of thunderstorms will exist Friday morning through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106-110-112-113-131030- Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 319 AM PDT Thu Jul 12 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Above normal temperatures are expected to develop this afternoon, and a low to moderate risk of heat related health impacts is expected. This will begin an extended period of above normal temperatures that will continue through early next week. Isolated dry thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Above normal temperatures will continue through early next week. An isolated thunderstorm or two will be possible late Thursday night and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-131030- Coastal Del Norte- 319 AM PDT Thu Jul 12 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-131030- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity- 319 AM PDT Thu Jul 12 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Above normal temperatures are expected to develop this afternoon, and a Moderate to locally High risk of heat related health impacts is expected. This will begin an extended period of above normal temperatures that will continue through early next week. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Above normal temperatures will continue through early next week. In addition, a slight chance of thunderstorms will exist Friday morning through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:12 PM PDT | Hazardous Seas Warning | EKA | 5 hr | |
| Jul 12, 2:29 AM PDT | Hazardous Seas Warning | EKA | 13 hr | |
| Jul 12, 4:45 PM PDT | Coastal Flood Advisory | EKA | Humboldt | 9 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.